Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Peripheral Neuropathy And Weight Gain

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
Project Inform

Peripheral Neuropathy

Introduction What Is Peripheral Neuropathy? What Causes It? Who Is at Risk? What Are the Symptoms? How Is It Diagnosed? How Do You Prevent It? How Do You Treat It? Concerns for People Over 50 What Can Help to Ask About at a Doctor's Visit? Access to Meds Research The Bottom Line Introduction Some people living with HIV will develop a disease of the nerves called peripheral neuropathy , or PN. It's a common ...
Ask the Experts

Peripheral neuropathy

I have been positive since 1985 I had Toxo in 97 and started taking meds.. due to side effects I quit meds for three years Im now back on 5 mo. ts had dropped to 57 vl sky high.... I haven't seen my most recent labs but I know Im feeling...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
Autonomic neuropathy can occur due to HIV infection (usually in pxs with history of very low CD4 counts) and is often difficult to manage. I have not had much like with drugs like Neurontin for autonomic neuropathy but sometimes a focused... Read more »

Peripheral neuropathy.

Medical inquiry.My name is DNM, male and aged 58 next September. I reside in Harare Zimbabwe and was diagnosed HIV positive in May 2006 and started anti retroviral treatment (ART) in August 2006. At that time my CD count was 160. Since then I have...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
The problems you describe are consistent with drug-related peripheral neuropathy (PN) which can be very frustrating to deal with. PN was a common problem in the US among HIV+ patients on treatment but is has been seen less often over the last 10+... Read more »

Ankles and peripheral neuropathy

I am taking Tenofovir, Stocrin, 3tc and Abacavir. I have moderately severe peripheral neuropathy (PN) in both legs/feet for which I am taking no treatment.Over the past year I have been noticing that both my ankle and toe joints are becoming...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
In some patients peripheral neuropathy can be associated with muscle stiffness which can translate into stiffer joints. The 3TC can aggravate peripheral neuropathy. AN evaluation by a neurologist can sometimes sort out the possible etiology (HIV... Read more »

megace to gain weight

i am a healthy person weighing 80 but height 6 feet so i want to use megace to gain body weight please do tell me the way to achieve my goal ...
Nelson Vergel, B.S.Ch.E., M.B.A.

Response from Nelson Vergel, B.S.Ch.E., M.B.A.

Program for Wellness Restoration
I would use whey protein shakes plus three meals plus resitance (weight) training instead.Megestrol is a progesterone based product used in the treatment of advanced cancer of the breast and endometrium. When given in relatively high doses,... Read more »
Connect With Others

Peripheral Neuropathy

Posted by Anonymous, 1 Reply
dear jackie blue,
my doctor says that i have Peripheral Neuropathy,but my elizer test is still neg at 8-9months.
should i need to keep testing until one year....
as im very stressed out.i recently took dna pcr to try to end all of this... Read more »

Seroconversion and Peripheral Neuropathy

Posted by Anonymous, 2 Replies
This is a question for anyone who is living with HIV or who has recently been diagnosed as HIV positive:

Did any of you experience the numbness/tingling in the feet, legs, hands and arms during your seroconversion?

If so . . . for what period of... Read more »

Peripheral Neuropathy - L-Carnetine

Posted by Anonymous, 3 Replies
Greetings! Just thought I would post the following info, it is based strictly on my personal experience and is not a recommendation.

I am a long-term survivor(21 years) and in general good health. Last year I successfully complete a course of Chemo... Read more »

Desperate.dry mouth,dry eyes,peripheral neuropathy

Posted by paranoiafreak, 1 Reply
have been worried of contracting HIV.
I have had unprotected receptive anal sex last August 12, 2011 and i also had protected anal sex on October 12,2011.
On the last week of October, i started to feel chills everyday at night and i have stuffy nose... Read more »